Alert archive / Minnesota / Tornado Warnings in 2012
Tornado Warning 30, NWS Twin Cities, MN
NWS Twin Cities, MN issued this tornado warning at Jun 17, 2012, 7:12 PM CDT for Chippewa County, Swift County, Minnesota. It was in force for 48 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 17, 2012, 7:12 PM CDT (00:12 UTC)
- Expired
- Jun 17, 2012, 8:00 PM CDT
- In force
- 48 min
- Issued by
- NWS Twin Cities, MN
- Area
- Storm-based polygon
Counties Chippewa County, MN, Swift County, MN
The radar
The Minneapolis radar (KMPX), 153 km from the middle of the area, began a volume at 00:13 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 17, 7:27 PM CDT | HAIL 1.75 | 8 N Montevideo, MN | |
| Jun 17, 8:03 PM CDT | FUNNEL CLOUD | 8 S Kerkhoven, MN |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 17, 3:45 PM CDT | Tornado Watch | SPC | 6 hr |
The nearest sounding before it
Minneapolis, MN (KMPX), launched 00:00Z, 0.2 hours before the alert went out and 150 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1837 m above ground
- 0-6 km bulk shear
- 41 kt
- 0-1 km storm-relative helicity
- 492 m²/s²
- 0-3 km storm-relative helicity
- 747 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.0
The text
As transmitted, in the capitals the NWS used until 2016.
949 WFUS53 KMPX 180012 TORMPX MNC023-151-180100- /O.NEW.KMPX.TO.W.0030.120618T0012Z-120618T0100Z/ BULLETIN - EAS ACTIVATION REQUESTED TORNADO WARNING NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 712 PM CDT SUN JUN 17 2012 THE NATIONAL WEATHER SERVICE IN THE TWIN CITIES HAS ISSUED A * TORNADO WARNING FOR... NORTHERN CHIPPEWA COUNTY IN WEST CENTRAL MINNESOTA... SOUTHEASTERN SWIFT COUNTY IN WEST CENTRAL MINNESOTA... * UNTIL 800 PM CDT * AT 709 PM CDT...RADAR INDICATED A STORM CAPABLE OF PRODUCING A TORNADO. THE MOST DANGEROUS PART OF THE STORM WAS 13 MILES WEST OF GLUEK...OR ABOUT 5 MILES NORTHEAST OF WATSON...AND MOVING EAST AT 30 MPH. * LOCATIONS IN THE WARNING INCLUDE... GLUEK... KERKHOVEN... MURDOCK... PRECAUTIONARY/PREPAREDNESS ACTIONS... WHEN A TORNADO WARNING IS ISSUED BASED ON RADAR...IT MEANS THAT STRONG ROTATION HAS BEEN DETECTED IN THE STORM. A TORNADO MAY ALREADY BE ON THE GROUND...OR IS EXPECTED TO DEVELOP SHORTLY. A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT SUNDAY EVENING FOR SOUTHWESTERN MINNESOTA. && LAT...LON 4526 9526 4497 9525 4495 9575 4517 9582 TIME...MOT...LOC 0012Z 252DEG 27KT 4505 9569 $$
1 follow-up statement
618 WWUS53 KMPX 180038 SVSMPX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 738 PM CDT SUN JUN 17 2012 MNC023-151-180100- /O.CON.KMPX.TO.W.0030.000000T0000Z-120618T0100Z/ CHIPPEWA MN-SWIFT MN- 738 PM CDT SUN JUN 17 2012 ...A TORNADO WARNING REMAINS IN EFFECT FOR SOUTHEASTERN SWIFT AND NORTHEASTERN CHIPPEWA COUNTIES IN WEST CENTRAL MINNESOTA UNTIL 800 PM CDT... AT 734 PM CDT...NATIONAL WEATHER SERVICE RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO. THIS DANGEROUS STORM WAS LOCATED 8 MILES NORTH OF GLUEK...OR 16 MILES NORTHEAST OF MONTEVIDEO...MOVING EAST AT 30 MPH. LOCATIONS IMPACTED INCLUDE... KERKHOVEN AND MURDOCK. LAT...LON 4496 9559 4520 9561 4526 9526 4497 9525 TIME...MOT...LOC 0039Z 252DEG 27KT 4511 9542 $$
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Twin Cities, MN wrote its last area forecast discussion before this tornado warning went out at Jun 17, 6:10 PM CDT, 1 hour 2 minutes earlier.
Area forecast discussion, Jun 17, 6:10 PM CDT, 1 hour 2 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 610 PM CDT SUN JUN 17 2012 .UPDATED FOR 00Z AVIATION DISCUSSION BELOW... .DISCUSSION... TO SAY THE NEXT FEW DAYS WILL BE ACTIVE IS AN UNDERSTATEMENT WITH SEVERAL ROUNDS OF THUNDERSTORMS/SEVERE WEATHER EXPECTED...ALONG WITH A RISK FOR MORE FLASH FLOODING. STILL ANTICIPATING A SEVERE WEATHER EPISODE THIS AFTERNOON INTO TONIGHT. LOOKING LIKE WE GET A BREAK IN THE ACTION DURING THE DAY MONDAY...BEFORE A WARM FRONT COMES SURGING BACK NORTH MONDAY NIGHT. THIS FRONT WILL BE ANCHORED OVER THE AREA TUESDAY THOUGH WEDNESDAY...WITH MULTIPLE ROUNDS OF THUNDERSTORMS EXPECTED OVER THOSE TWO DAYS. BESIDE SEVERE WEATHER TUESDAY/WEDNESDAY...FLOW WILL BE NEARLY PARALLEL TO THE FRONT...WITH THREAT FOR TRAINING THUNDERSTORMS AND FLASH FLOODING EXISTING THOSE DAYS. WATER VAPOR IMAGERY ALONG WITH RAP ANALYSIS SHOWS A VERY STRONG UPPER JET /100-150 KTS/ SLAMMING ACROSS THE NORTHERN ROCKIES AND INTO THE NORTHERN PLAINS RIGHT NOW. BATCH OF SHOWERS CONTINUES TO WORK EAST ACROSS MN INTO WI THIS AFTERNOON ON NOSE OF 40 KT LLJ AND LEADING BLAST OF THETA-E ADVECTION. BACK FURTHER WEST...STARTING TO SEE A NICE WARM FRONT TAKE SHAPE BEHIND THE CLOUDS IN SW MN INTO NE SD...ALMOST RIGHT ALONG THE BUFFALO RIDGE. MLCAPES SOUTH OF THE BOUNDARY IN ERN SODAK HAVE INCREASED TO AROUND 3000 J/KG. INCREASING WINDS ALOFT AND BACKING WINDS NORTH OF THE BOUNDARY HAVE RESULTED IN BOTH DEEP LAYER SHEAR /NOW AROUND 50 KTS/ AND 0-1KM SHEAR /25-30 KTS ALONG THE WARM FRONT/ INCREASING QUITE A BIT THIS AFTERNOON. HI-RES GUIDANCE ALL SIMILAR WITH INITIATING CONVECTION BY 22Z ALONG THE SD/MN BORDER AROUND YELLOW MEDICINE/LAC QUI PARLE COUNTIES. GIVEN SHEAR AND INSTABILITY PROFILES...STORM TYPE WILL BE SUPER CELLULAR WITH A GOOD RISK OF VERY LARGE HAIL...DAMAGING WINDS...AND TORNADOES THROUGH ABOUT 0/1Z. WHAT IS MORE WORRISOME IS WHAT HAPPENS AFTER THESE STORMS INITIATE. IT DOES NOT MATTER WHAT HI-RES GUIDANCE YOU LOOK AT...HRRR/NMM/ARW/MPX-WRF...THEY ALL CONGEAL THE STORMS OVER CENTRAL MINNESOTA INTO A LINE AND SEND IT RACING EAST ACROSS THE AREA TONIGHT. BIG WORRY HERE IS THAT PARAMETERS APPEAR TO BE COMING TOGETHER FOR THE FORMATION OF A SIGNIFICANT DERECHO THIS EVENING THAT THEN ROUGHLY FOLLOWS I-94 DOWN INTO THE TWIN CITES. BY 6Z...THE RAP HAS MUCAPE OVER THE TWIN CITIES OF AROUND 2500 J/KG...DCAPE OF AROUND 1000 J/KG...AND MOST WORRISOME OF ALL...AN H85 LLJ INCREASING TO BETWEEN 65 AND 70 KTS ALL POINT TO THE POTENTIAL FOR A SIGNIFICANT DERECHO. THE BIG HOPE IS THAT SIGNIFICANTLY RAIN COOLED AIR /TEMPS IN RAIN HAVE FALLEN INTO THE LOW AND MID 60S/ WILL STABILIZE THE BOUNDARY LAYER ENOUGH ACROSS ERN MN THAT BOUNDARY LAYER CAN NOT RECOVER ENOUGH TO ALLOW WINDS TO REACH THE SFC AND WE END UP WITH AN ELEVATED MCS. EITHER WAY YOU SLICE IT...LOOKS LIKE IT WILL BE A LONG NIGHT FOR THE MPX AREA. TONIGHT...MODELS DRIVE A FRONT EAST OF THE AREA...WITH MONDAY NOW LOOKING DRY DURING THE DAY AND CUT POPS OUT OF ALL BUT THE FAR SE CWA. LATE MONDAY NIGHT...THE WARM FRONT COMES SURGING BACK NORTH...WITH MODELS SHOWING ANOTHER ROUND OF THUNDERSTORMS COMING INTO WRN AND CENTRAL MN MAINLY AFTER 06Z TUESDAY ON YET ANOTHER 50 KT LLJ. THIS THEN LEADS US INTO WHAT IS LOOKING LIKE THE MOST ACTIVE WEATHER PERIOD IN THE COMING DAYS FOR TUESDAY THROUGH WEDNESDAY. GOOD NEWS HERE IS MODELS ARE NOW SHOWING BETTER AGREEMENT WITH EACH OTHER THESE TWO DAYS...WITH THE ECMWF NOW BEING LESS PROGRESSIVE AND SHOWING FRONTAL PLACEMENT MUCH MORE SIMILAR TO WHAT THE GFS HAS BEEN SHOWING THE PAST COUPLE OF DAYS. WILL BE VERY WARM AND HUMID SOUTH OF THE BOUNDARY...WITH A VERY UNSTABLE AIRMASS LIKELY IN PLACE BOTH DAYS. DURING THE DAY TUESDAY...MAY NOT SEE MUCH ACTIVITY AS STRONG CAPPING INVERSION...WITH H7 TEMPS INCREASING TO AROUND +14C...BUT TUESDAY NIGHT...MODELS SHOW MID LEVEL TEMPS COOLING...WITH ALL SORTS OF CONVECTION TAKING OFF. WORRY BOTH TUESDAY AND WEDNESDAY IS THAT BESIDE ALL THE INSTABILITY...AN IMPRESSIVE 70-90 KT SW MID-LEVEL JET WILL BE SPLAYED OUT ACROSS CENTRAL MN...WITH PLENTY OF SHEAR PRESENT FOR ORGANIZED/SEVERE CONVECTION. IN ADDITION...UPPER FLOW WILL BE NEARLY PARALLEL TO THE FRONT TUES/WED...WHICH MEANS POTENTIAL FOR TRAINING STORMS WILL BE HIGH...AND WITH PWATS UP AROUND 2 INCHES /180 PERCENT OF NORMAL/...FLASH FLOODING WILL AGAIN BE A CONCERN. MODELS FINALLY SHOWING WNW FLOW DEVELOPING ALOFT BY THURSDAY...WITH THE MOISTURE AND ASSOCIATED RAIN FINALLY GETTING KICKED OUT OF HERE. FOLLOWED THE ECMWF FOR THU/FRI...WHICH IS DRY...BUT THE GFS DOES SHOW ANOTHER WAVE MOVING ACROSS THE AREA THU NIGHT/FRI...JUST AS THE ECWMF SLIDES A 1020 MB HIGH ACROSS THE AREA. BETTER AGREEMENT FOR THUNDERSTORMS SHOWS UP SATURDAY WHEN THE ECWMF/GFS SHOW A STRONG WARM FRONT MOVING UP INTO THE MPX AREA AS A SFC LOW WORKS ACROSS SODAK INTO IA. AS A RESULT...BROUGHT CHANCE POPS BACK FRIDAY NIGHT THOUGH SAT NIGHT. LOOKING JUST BEYOND THE FORECAST...THE GFS/ECMWF SHOW AN UPPER RIDGE BUILDING IN ACROSS THE CENTRAL CONUS FOR THE LAST WEEK OF JUNE...WITH SIGNS OF A DECENT HEAT WAVE SHOWING UP FOR THE END OF JUNE. && .AVIATION... /00Z TAF ISSUANCE/ SEVERE CONVECTION FIRING OVER NORTHEAST SODAK AND INTO WC MN AT THIS TIME. THIS WILL QUICKLY SPREAD EAST OVERNIGHT WITH THE HIGH PROBABILITY OF MCS AFFECTING EASTERN AREAS MAINLY AFTER 03Z-04Z THROUGH 09Z/10Z TO THE FAR EAST. CONTINUED WIND IN KMSP AND INTRODUCED AT KRNH AND KSTC AS WELL. WILL LIKELY SEE SOME STRATUS DEVELOP BEHIND SYSTEM AS IT MOVES THROUGH...WITH BEST POTENTIAL OF LOW END MVFR CIG/BR OVER THE NORTHEAST AREA. GUSTY SOUTHEAST TO SOUTH WIND BECOMING SOUTHWEST TO WEST LATE TONIGHT AND MONDAY MORNING AS SYSTEM MOVES THROUGH. WILL HAVE TO WATCH REDEVELOPMENT POTENTIAL OVER MAINLY WEST CENTRAL WISCONSIN IN THE AFTERNOON BEFORE FRONT MOVES THROUGH. GUSTY WEST WINDS POSSIBLE MAINLY OVER WESTERN AREAS AFTER 18Z AS DRIER AIR WORKS EAST OVER THE AREA. .KMSP...INITIAL THUNDER THREAT EXITING INTO WESTERN WISCONSIN. WILL HAVE TO WAIT FOR FURTHER DEVELOPMENT WEST. THIS SHOULD WORK INTO CENTRAL/EASTERN MN MAINLY AFTER 03Z AS MCS WITH SIGNIFICANT WIND A DEFINITE THREAT/ HELD ONTO THAT FOR NOW...AND SHOULD THIS WORK EAST OF THE AREA AFTER 06Z. MAY SEE PERIOD OF MVFR STRATUS BEHIND MCS BUT THAT SHOULD CLEAR OUT EARLY MONDAY MORNING WITH FRONT MOVING THROUGH BY 18Z. WEST WINDS MAY INCREASE AND BECOME GUSTY BEHIND SYSTEM INTO THE AFTERNOON. OUTLOOK... MONDAY NIGHT...VFR/MVFR WITH CHC OF TSRA AFTER 06Z. WINDS SW 10KT SHIFTING SE LATE. TUESDAY...VFR/MVFR WITH TSRA POSSIBLE. SE TO S WINDS 20 TO 25 KTS. WEDNESDAY...VFR/MVFR WITH TSRA POSSIBLE. WINDS NW AT 12 TO 17 KTS. && .MPX WATCHES/WARNINGS/ADVISORIES... MN...NONE. WI...NONE. && MPG/DE
Hazardous weather outlook, Jun 17, 12:49 PM CDT, 6 hours 23 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 1249 PM CDT SUN JUN 17 2012 MNZ041>045-047>070-073>078-082>085-091>093-WIZ014>016-023>028- 181800- DOUGLAS-TODD-MORRISON-MILLE LACS-KANABEC-STEVENS-POPE-STEARNS- BENTON-SHERBURNE-ISANTI-CHISAGO-LAC QUI PARLE-SWIFT-CHIPPEWA- KANDIYOHI-MEEKER-WRIGHT-HENNEPIN-ANOKA-RAMSEY-WASHINGTON- YELLOW MEDICINE-RENVILLE-MCLEOD-SIBLEY-CARVER-SCOTT-DAKOTA- REDWOOD-BROWN-NICOLLET-LE SUEUR-RICE-GOODHUE-WATONWAN-BLUE EARTH- WASECA-STEELE-MARTIN-FARIBAULT-FREEBORN-POLK-BARRON-RUSK- ST. CROIX-PIERCE-DUNN-PEPIN-EAU CLAIRE- 1249 PM CDT SUN JUN 17 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL AND SOUTHERN MINNESOTA... AND WEST CENTRAL WISCONSIN. .DAY ONE...THIS AFTERNOON AND TONIGHT A MODERATE RISK FOR SEVERE THUNDERSTORMS EXISTS ACROSS WEST CENTRAL INTO CENTRAL MINNESOTA FOR THIS AFTERNOON...WITH A SLIGHT RISK OF SEVERE THUNDERSTORMS EXTENDING EAST ACROSS THE REST OF CENTRAL AND SOUTHERN MINNESOTA AND WEST CENTRAL WISCONSIN THROUGH TONIGHT. SEVERE THUNDERSTORMS ARE EXPECTED TO DEVELOP BETWEEN 3 PM AND 5 PM TODAY FROM NORTHEAST SOUTH DAKOTA INTO WESTERN MINNESOTA NORTH OF A WARM FRONT. THIS ACTIVITY WILL LIKELY BE IN THE FORM OF SUPERCELLS...WITH THE THREAT FOR VERY LARGE HAIL...DAMAGING WINDS...AND A FEW TORNADOES EXISTING. AS THE AFTERNOON PROGRESSES...THESE STORMS ARE EXPECTED TO CONGEAL INTO A LINE OVER CENTRAL MINNESOTA THAT WILL THEN MOVE SOUTHEAST ACROSS THE AREA THIS EVENING AND TONIGHT WITH AN ATTENDANT RISK FOR DAMAGING STRAIGHT LINE WINDS AND LARGE HAIL. THE HIGHEST RISK FOR SEVERE WEATHER TONIGHT WILL EXIST MAINLY NORTH OF A WILLMAR TO ROCHESTER LINE. FURTHER EAST...SCATTERED SHOWERS AND THUNDERSTORMS WILL CONTINUE TO WORK ACROSS EASTERN MINNESOTA INTO WESTERN WISCONSIN THIS AFTERNOON. THIS ACTIVITY IS NOT EXPECTED TO BE SEVERE WITH SOME SMALL HAIL POSSIBLE WITH THE STRONGER STORMS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THUNDERSTORM CHANCES ARE EXPECTED TO INCREASE AGAIN MONDAY NIGHT AS A WARM FRONT RAPIDLY PUSHES NORTH BACK INTO THE AREA. THIS FRONT WILL BE STALLED OUT OVER THE AREA TUESDAY THROUGH WEDNESDAY...WITH A FEW ROUNDS OF THUNDERSTORMS EXPECTED BOTH DAYS. SEVERE WEATHER WILL BE POSSIBLE WITH ANY OF THIS ACTIVITY. IN ADDITION...TRAINING OF THUNDERSTORMS WILL BE POSSIBLE MONDAY NIGHT THROUGH WEDNESDAY...WITH THE RISK FOR FLASH FLOODING EXISTING IF MULTIPLE STORMS CAN TRAIN OVER THE SAME LOCATION. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION WILL LIKELY BE NEEDED THIS AFTERNOON IN WEST CENTRAL MINNESOTA. THE POTENTIAL NEED FOR SPOTTERS WILL SPREAD EAST FROM CENTRAL MINNESOTA INTO EASTERN MINNESOTA AND WESTERN WISCONSIN TONIGHT.
In the hours before
Local storm report, Jun 17, 6:56 PM CDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
656 PM CDT SUN JUN 17 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0649 PM FUNNEL CLOUD 3 NE DAWSON 44.96N 96.01W
06/17/2012 LAC QUI PARLE MN TRAINED SPOTTER
FUNNEL HALFWAY TO THE GROUND.
&&
JVMLocal storm report, Jun 17, 6:57 PM CDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
657 PM CDT SUN JUN 17 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1141 AM HEAVY RAIN MAYNARD 44.90N 95.47W
06/17/2012 E0.00 INCH CHIPPEWA MN LAW ENFORCEMENT
HEAVY RAIN WITH PEA SIZE HAIL NO WIND ON HWY 23
0637 PM HAIL DAWSON 44.93N 96.05W
06/17/2012 M0.25 INCH LAC QUI PARLE MN AMATEUR RADIO
0649 PM FUNNEL CLOUD 3 NE DAWSON 44.96N 96.01W
06/17/2012 LAC QUI PARLE MN TRAINED SPOTTER
FUNNEL HALFWAY TO THE GROUND.
&&
AJZLocal storm report, Jun 17, 6:58 PM CDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
658 PM CDT SUN JUN 17 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0657 PM HAIL HANCOCK 45.50N 95.79W
06/17/2012 M1.00 INCH STEVENS MN LAW ENFORCEMENT
ALSO HEAVY RAIN
&&
L. SCHALLERLocal storm report, Jun 17, 7:04 PM CDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
704 PM CDT SUN JUN 17 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 PM HAIL HANCOCK 45.50N 95.79W
06/17/2012 M1.25 INCH STEVENS MN TRAINED SPOTTER
HAIL LASTED 5 TO 7 MINUTES.
&&
AJZLocal storm report, Jun 17, 7:07 PM CDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
707 PM CDT SUN JUN 17 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0659 PM HAIL HANCOCK 45.50N 95.79W
06/17/2012 M1.75 INCH STEVENS MN TRAINED SPOTTER
&&
AJZLocal storm report, Jun 17, 7:11 PM CDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
711 PM CDT SUN JUN 17 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0646 PM FUNNEL CLOUD HOLLOWAY 45.25N 95.91W
06/17/2012 SWIFT MN LAW ENFORCEMENT
&&
AJZThe office that day
Everything else NWS Twin Cities, MN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 17, 7:06 PM CDT | Severe Thunderstorm Warning | MPX | Kandiyohi, Pope, Swift | 39 min |
| Jun 17, 7:15 PM CDT | Tornado Warning | MPX | Pope, Swift | 26 min |
| Jun 17, 7:21 PM CDT | Severe Thunderstorm Warning | MPX | Lac qui Parle, Pope, Stevens, Swift | 39 min |
| Jun 17, 7:53 PM CDT | Severe Thunderstorm Warning | MPX | Chippewa, Lac qui Parle, Pope, Stevens, Swift | 67 min |
| Jun 17, 7:58 PM CDT | Severe Thunderstorm Warning | MPX | Chippewa, Kandiyohi, Swift | 47 min |
| Jun 17, 8:06 PM CDT | Tornado Warning | MPX | Chippewa, Kandiyohi, Swift | 24 min |
| Jun 17, 8:25 PM CDT | Tornado Warning | MPX | Chippewa, Lac qui Parle, Swift | 35 min |
| Jun 17, 8:33 PM CDT | Severe Thunderstorm Warning | MPX | Kandiyohi, Pope, Stearns, Swift | 42 min |
| Jun 17, 8:36 PM CDT | Areal Flood Advisory | MPX | Chippewa, Kandiyohi, Lac qui Parle, Pope, Renville, Stearns and 2 more | 3 hr |
| Jun 17, 8:45 PM CDT | Severe Thunderstorm Warning | MPX | Chippewa, Kandiyohi, Lac qui Parle, Renville, Swift, Yellow Medicine | 45 min |
| Jun 17, 8:56 PM CDT | Severe Thunderstorm Warning | MPX | Kandiyohi, Meeker, Sherburne, Stearns, Wright | 49 min |
| Jun 17, 9:06 PM CDT | Tornado Warning | MPX | Kandiyohi, McLeod, Meeker | 24 min |
| Jun 17, 9:25 PM CDT | Severe Thunderstorm Warning | MPX | Chippewa, Kandiyohi, Meeker, Renville | 65 min |
| Jun 17, 9:25 PM CDT | Tornado Warning | MPX | Carver, McLeod, Meeker, Wright | 35 min |
| Jun 17, 9:28 PM CDT | Severe Thunderstorm Warning | MPX | Lac qui Parle, Yellow Medicine | 47 min |
| Jun 17, 9:45 PM CDT | Severe Thunderstorm Warning | MPX | Hennepin, Meeker, Sherburne, Stearns, Wright | 45 min |
| Jun 17, 9:50 PM CDT | Severe Thunderstorm Warning | MPX | Carver, Hennepin, McLeod, Meeker, Sibley, Wright | 40 min |
| Jun 17, 10:08 PM CDT | Areal Flood Advisory | MPX | Anoka, Carver, Dakota, Hennepin, McLeod, Meeker and 6 more | 3 hr |
| Jun 17, 10:24 PM CDT | Severe Thunderstorm Warning | MPX | Carver, Hennepin, Le Sueur, McLeod, Scott, Sibley and 1 more | 51 min |
| Jun 17, 10:24 PM CDT | Tornado Warning | MPX | Renville | 36 min |
| Jun 17, 10:30 PM CDT | Severe Thunderstorm Warning | MPX | Kandiyohi, Meeker, Renville | 30 min |
| Jun 17, 10:41 PM CDT | Severe Thunderstorm Warning | MPX | McLeod, Meeker, Renville, Sibley | 49 min |
| Jun 17, 10:50 PM CDT | Severe Thunderstorm Warning | MPX | Chippewa, Kandiyohi | 40 min |
| Jun 17, 10:57 PM CDT | Severe Thunderstorm Warning | MPX | Kandiyohi, Meeker, Renville | 33 min |
| Jun 17, 11:10 PM CDT | Special Weather Statement | MPX | Dakota, Ramsey, Scott | 50 min |
| Jun 17, 11:22 PM CDT | Severe Thunderstorm Warning | MPX | Le Sueur, Nicollet, Rice, Scott, Sibley | 38 min |
| Jun 17, 11:28 PM CDT | Severe Thunderstorm Warning | MPX | Dakota, Goodhue, Scott, Washington | 32 min |
| Jun 17, 11:32 PM CDT | Severe Thunderstorm Warning | MPX | McLeod, Renville | 43 min |
| Jun 17, 11:44 PM CDT | Flash Flood Warning | MPX | Dakota, Goodhue, Rice | 6 hr |
| Jun 17, 11:50 PM CDT | Tornado Warning | MPX | Le Sueur | 25 min |
| Jun 17, 11:53 PM CDT | Special Weather Statement | MPX | Meeker | 52 min |
| Jun 17, 11:58 PM CDT | Severe Thunderstorm Warning | MPX | Dakota, Le Sueur, Rice | 47 min |
| Jun 18, 12:20 AM CDT | Special Weather Statement | MPX | McLeod | 40 min |
| Jun 18, 12:25 AM CDT | Special Weather Statement | MPX | Scott | 50 min |
| Jun 18, 12:26 AM CDT | Special Weather Statement | MPX | Goodhue | 49 min |
| Jun 18, 12:45 AM CDT | Severe Thunderstorm Warning | MPX | Le Sueur, Rice | 45 min |
| Jun 18, 12:46 AM CDT | Flash Flood Warning | MPX | Dakota, Le Sueur, Rice, Scott | 4 hr |
| Jun 18, 1:05 AM CDT | Severe Thunderstorm Warning | MPX | Dakota, Rice | 40 min |
| Jun 18, 1:27 AM CDT | Severe Thunderstorm Warning | MPX | Goodhue, Rice | 33 min |
| Jun 18, 1:30 AM CDT | Special Weather Statement | MPX | Scott | 30 min |
| Jun 18, 5:33 AM CDT | Areal Flood Warning | MPX | Dakota, Goodhue, Rice | 6 hr |
| Jun 18, 11:17 AM CDT | River Flood Warning | MPX | Carver | 10 days |
| Jun 18, 11:33 AM CDT | Areal Flood Warning | MPX | Dakota, Goodhue | 18 hr |
| Jun 18, 4:31 PM CDT | Flash Flood Watch | MPX | Anoka, Benton, Carver, Chippewa, Chisago, Dakota and 24 more | 56 hr |
Nearby
Tornado Warnings in Minnesota, 2012Every tornado warning in 2012Tornadoes in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.